Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Eun-Young Lee 3 Articles
Severe Case of Hypermagnesemia Caused by Ingesting Magnesium Containing Fertilizer
Ka-young Lee, Jin-young Yu, Nam-Jun Cho, Samel Park, Eun-young Lee, Hyo-Wook Gil
J Korean Soc Clin Toxicol. 2020;18(2):141-144.   Published online December 31, 2020
DOI: https://doi.org/10.22537/jksct.2020.18.2.141
  • 92 View
  • 4 Download
AbstractAbstract PDF
Hypermagnesemia is a rare condition that is usually iatrogenic in patients with elderly or renal failure. Severe hypermagnesemia is uncommon in patients with a normal renal function. Symptoms due to hypermagnesemia can range from mild symptoms, such as nausea, to severe symptoms, such as cardiac and respiratory arrest. This paper describes a case of a 49-year-old woman who ingested a magnesium-containing fertilizer with normal renal function. Cardiac arrest occurred eight hours after poisoning. Electrocardiography changed from a narrow QRS to a wide QRS and then to a complete atrioventricular block. Her hemodynamic state was unstable. Continuous renal replacement therapy was performed to remove magnesium from the blood, with the subsequent resolution of arrhythmia and hemodynamic stabilization. This paper reviews the pathophysiologic effects of magnesium on the cardiovascular system, clinical manifestation, and treatment of hypermagnesemia.
A Case of Acute Respiratory Failure After Trichloroethylene Inhalation
Jae-Seok Park, Young-Woo Jeon, Young-Il Kim, Hyo-Wook Gil, Jong-Oh Yang, Eun-Young Lee, Sae-Yong Hong
J Korean Soc Clin Toxicol. 2011;9(1):30-33.   Published online June 30, 2011
  • 73 View
  • 0 Download
AbstractAbstract PDF
Trichloroethylene (TCE, $C_2HCl_3$), which was introduced as a gas for general anesthesia and analgesia in early 1900's has been widely used in industry as an organic solvent. Occupational exposure to TCE is an important medical problem. Manifestations of acute exposure to TCE include mucocutaneous irritation, hepatotoxicity, cognitive impairment, sleep, headache, respiratory insufficiency and death. We report a 38-year-old man who was admitted to a department of emergency medicine after occupational inhalation exposure to TCE. He rapidly developed semicoma and respiratory depression. After mechanical ventilation, hypercapnea and hypoxemia disappeared and his mental state again became alert. Careful evaluation and proper respiratory support are important for respiratory failure after occupational TCE inhalation.
A Fatal Case of Methylene Blue Threatment Failure in Methemoglobinemia
Ji-Yae Shim, Yun-Seok Seo, Jong-Oh Yang, Eun-Young Lee, Sae-Yong Hong, Hyo-Wook Gil
J Korean Soc Clin Toxicol. 2006;4(2):151-154.   Published online December 31, 2006
  • 61 View
  • 0 Download
AbstractAbstract PDF
Acute toxic methemoglobinemia is an infrequent complication of the use of various drugs. Severe methemoglobinemia is very often fatal. Methylene blue is an effective drug in the treatment of methemoglobinemia patients. However, failure to respond to methylene blue has been described in patients with sulfhemoglobinemia, chlorate poisoning, and glucose-6-phosphate dehydrogenase deficiency. It is even possible that hemolysis may occur due to methylene blue treatment itself. We encountered a case of a 71-year-old woman who developed methemoglobinemia caused by alprazolam intoxication. She presented with hemolytic anemia and did not respond to methylene blue. In spite of concerted N-acetylcysteine therapy, the hemolytic anemia became aggravated and the patient died eleven days after intoxication.

JKSCT : Journal of The Korean Society of Clinical Toxicology